An Unusual Case of Delirium after Restarting Clozapine
2
조회
0
다운로드
0
인용
0
참고문헌
키워드
초록
Clozapine is a gold standard medication and drug of choice in refractory schizophrenia. Among many of its fatal side effects, delirium is less reported and inconsistently recognized by clinicians. We here present a case of delirium which emerged during retreatment with clozapine in a patient of paranoid schizophrenia. A patient diagnosed with paranoid schizophrenia, was restarted on clozapine after he left medications and became symptomatic. He was delirious on 22nd day after clozapine was restarted. Clozapine was stopped and the patient was managed with standard treatment for delirium. After one week interval, clozapine was restarted. Delirium was not noted till 6 weeks of his hospital stay. Clozapine induced central anticholinergic toxicity or clozapine induced seizure might cause delirium in index case. Limited literature exist delirium with clozapine. Clinicians must have high index of suspicion to detect delirium during clozapine therapy. More researches should focus to explore the association between delirium and clozapine.
Abstract
Clozapine is a gold standard medication and drug of choice in refractory schizophrenia. Among many of its fatal side effects, delirium is less reported and inconsistently recognized by clinicians. We here present a case of delirium which emerged during retreatment with clozapine in a patient of paranoid schizophrenia. A patient diagnosed with paranoid schizophrenia, was restarted on clozapine after he left medications and became symptomatic. He was delirious on 22nd day after clozapine was restarted. Clozapine was stopped and the patient was managed with standard treatment for delirium. After one week interval, clozapine was restarted. Delirium was not noted till 6 weeks of his hospital stay. Clozapine induced central anticholinergic toxicity or clozapine induced seizure might cause delirium in index case. Limited literature exist delirium with clozapine. Clinicians must have high index of suspicion to detect delirium during clozapine therapy. More researches should focus to explore the association between delirium and clozapine.
참고문헌 (16)
- Shankar BR, "Clozapine-induced delirium", J Neuropsychiatry Clin Neurosci, 20, pp.239~240 (2008)
- Kane J, "Clozapine for the treatment-resistant schizophrenic. A double-blind comparison with chlorpromazine", Arch Gen Psychiatry, 45, pp.789~796 (1988)
- Baweja R, "Clozapine associated delirium", East J Med, 15, pp.71~72 (2010)
- Gaertner HJ, "Side effects of clozapine", Psychopharmacology (Berl), 99(Suppl), pp.S97~S100 (1989)
- Centorrino F, "Delirium during clozapine treatment: incidence and associated risk factors", Pharmacopsychiatry, 36, pp.156~160 (2003)
- Kumar S, "ECT and Clozapine combination producing delirium : A Case Report", Indian J Psychiatry, 45, pp.193~ (2003)
- Manjunatha N, "Delayed onset, protracted delirium and aspiration pneumonitis associated with a combination of clozapine and electroconvulsive therapy", Indian J Psychol Med, 33, pp.80~82 (2011)
- Jackson CW, "Delirium associated with clozapine and benzodiazepine combinations", Ann Clin Psychiatry, 7, pp.139~141 (1995)
- Stanilla JK, "Clozapine withdrawal resulting in delirium with psychosis: a report of three cases", J Clin Psychiatry, 58, pp.252~255 (1997)
- Iqbal MM, "Clozapine: a clinical review of adverse effects and management", Ann Clin Psychiatry, 15, pp.33~48 (2003)
- Wong OF, "An unusual cause of delirium in a psychiatric patient: abrupt clozapine discontinuation", Hong Kong J Emerg Med, 17, pp.163~167 (2010)
- Wilkins-Ho M, "Toxic delirium with low-dose clozapine", Can J Psychiatry, 42, pp.429~430 (1997)
- Szymanski S, "Anticholinergic delirium caused by retreatment with clozapine", Am J Psychiatry, 148, pp.1752~ (1991)
- Benckhuijsen JA, "Delirium on re-starting clozapine after a short break in treatment", Tijdschr Psychiatr, 49, pp.661~665 (2007)
- Schuster P, "Letter:Reversal by physostigmine of clozapine-induced delirium", Lancet, 1, pp.37~38 (1976)
- Schuster P, "Reversal by physostigmine of clozapine-induced delirium", Clin Toxicol, 10, pp.437~441 (1977)
